Alert archive / South Dakota / Flash Flood Warnings in 2011

Flash Flood Warning 2, NWS Rapid City, SD

May 9, 2011Custer County, Fall River County, South Dakota

NWS Rapid City, SD issued this flash flood warning at May 9, 2011, 6:49 PM MDT for Custer County, Fall River County, South Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2011, 6:49 PM MDT (00:49 UTC)
Expired
May 9, 2011, 10:23 PM MDT
In force
4 hr
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Flood severity
None

Counties Custer County, SD, Fall River County, SD

The radar

The Rapid City radar (KUDX), 127 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WGUS53 KUNR 100049
FFWUNR
SDC033-047-100700-
/O.NEW.KUNR.FF.W.0002.110510T0049Z-110510T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
649 PM MDT MON MAY 9 2011

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CUSTER COUNTY IN SOUTHWESTERN SOUTH DAKOTA...
  WESTERN FALL RIVER COUNTY IN SOUTHWESTERN SOUTH DAKOTA...

* UNTIL 100 AM MDT TUESDAY

* AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS 
  NORTHEASTERN WYOMING NORTHWESTERN NEBRASKA AND SOUTHWESTERN SOUTH 
  DAKOTA. RAINFALL AMOUNTS OVER TWO INCHES IN AN HOUR ARE EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DOWNTOWN HOT SPRINGS...EDGEMONT...ANGOSTURA RESERVOIR...ARDMORE...
  ARGYLE...COLD BROOK RESERVOIR...COTTONWOOD SPRINGS DAM...DEWEY...  
  MAVERICK JUNCTION...PROVO AND RUMFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4300 10371 4299 10406 4300 10407 4348 10407
      4350 10405 4363 10406 4349 10340 4335 10337
      4299 10352 4298 10363

$$

SMITH
3 follow-up statements
639 
WGUS73 KUNR 100154
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
754 PM MDT MON MAY 9 2011

SDC033-047-100700-
/O.CON.KUNR.FF.W.0002.000000T0000Z-110510T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER SD-FALL RIVER SD-
754 PM MDT MON MAY 9 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN FALL RIVER AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 100 AM MDT...

AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. HEAVY 
RAIN IS FALLING IN EDGEMONT...ALONG THE CHEYENNE RIVER SOUTH AND 
EAST OF DEWEY...AND IN THE RED CANYON AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...EDGEMONT...ANGOSTURA RESERVOIR...ARGYLE... AND DEWEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4300 10371 4299 10406 4300 10407 4348 10407
      4350 10405 4363 10406 4349 10340 4335 10337
      4299 10352 4298 10363

$$

SMITH
483 
WGUS73 KUNR 100335
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
935 PM MDT MON MAY 9 2011

SDC033-047-100700-
/O.CON.KUNR.FF.W.0002.000000T0000Z-110510T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER SD-FALL RIVER SD-
935 PM MDT MON MAY 9 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN FALL RIVER AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 100 AM MDT...

EARLIER THIS EVENING...VERY HEAVY RAINFALL FELL OVER EASTERN WYOMING 
AND SOUTH WESTERN SOUTH DAKOTA. RUNOFF FROM THIS EXCESSIVE RAINFALL 
WILL CAUSE FLASH FLOODING IN WESTERN FALL RIVER COUNTY AND 
SOUTHWESTERN CUSTER COUNTY. FLASH FLOODING CAN BE EXPECTED ALONG THE 
CHEYENNE RIVER AND ITS TRIBUTARIES INCLUDING BEAVER CREEK... 
COTTONWOOD CREEK...PASS CREEK AND RED CANYON CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4300 10371 4299 10406 4300 10407 4348 10407
      4350 10405 4363 10406 4349 10340 4335 10337
      4299 10352 4298 10363

$$

SMITH
944 
WGUS73 KUNR 100423
FFSUNR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1023 PM MDT MON MAY 9 2011

SDC033-047-100437-
/O.CAN.KUNR.FF.W.0002.000000T0000Z-110510T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER SD-FALL RIVER SD-
1023 PM MDT MON MAY 9 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN FALL RIVER
AND SOUTHWESTERN CUSTER COUNTIES IS CANCELLED...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING. RUNOFF 
FROM THE HEAVY RAIN WILL LEAD TO FLOODING ON STREAMS AND RIVERS THAT 
FLOW INTO ANGOSTURA RESERVOIR OVER THE NEXT 24 HOURS. 

LAT...LON 4300 10371 4299 10406 4300 10407 4348 10407
      4350 10405 4363 10406 4349 10340 4335 10337
      4299 10352 4298 10363

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at May 9, 1:05 PM MDT, 5 hours 44 minutes earlier.

Area forecast discussion, May 9, 1:05 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
105 PM MDT MON MAY 9 2011

.DISCUSSION...WATER VAPOR SHOWS DEEP UPPER TROF OVER THE GREAT
BASIN WITH INCREASING S/SW FLOW INTO THE NRN PLAINS. JET MAX IS
ROUNDING THE TROF AND NOSING INTO CO AND FAR SRN WY. AT THE
SURFACE...LOW CENTER IS OVER WRN NEB WITH INVERTED TROF EXTENDING
NWD TO BETWEEN KRAP AND KPHP. N/NE BOUNDARY FLOW HELPING LOW STRATUS
TO HANG TOUGH ACROSS MUCH OF THE CWFA...WITH THE EXCEPTION OF THE
MOSTLY CLEAR SKIES FROM OVER THE BLKHLS THROUGH SERN WY.

LATER THIS AFTERNOON AND TONIGHT...JET STREAK WILL NOSE INTO OUR
CWFA CREATING WIDESPREAD SYNOPTIC LIFT. SURFACE BASED CAPE WILL BE
HARD TO COME BY IN AREAS THAT ARE COVERED IN LOW STRATUS...BUT WITH
MUCAPE IN THE 1000J/KG (FAR WRN SD) TO 3000 J/KG (SCNTRL SD)
RANGE...ELEVATED STORMS WILL BE LIKELY. SHEAR IS NOT OVERLY
IMPRESSIVE...BUT SHOULD INCREASE AS JET STREAK PASSES OVERHEAD.
AREAS THAT HAVE NOT SEEN THE STRATUS ARE MORE LIKELY TO SEE SFC
BASED CONVECTION. MAIN THREAT IS LIKELY TO BE LARGE HAIL...BUT
SHOULD ANY STORMS BECOME SURFACE BASED NEAR THE INVERTED TROF OVER
SWRN/SCNTRL SD THERE IS SUFFICIENT LO LEVEL SHEAR FOR A TORNADIC
THREAT. SEVERE THREAT SHOULD WAIN AFTER MIDNIGHT AS BEST
CONVECTIVE PARAMETERS SHIFT TO OUR EAST.

TUESDAY...UPPER LOW WILL CUT OFF OVER SERN MT AND MOVE NEWD ACROSS
WRN ND...WITH DRY SLOT OVER CNTRL SD LIMITING PCPN POTENTIAL IN OUR
ERN ZONES. WELL DEFINED TROWAL WILL WRAP AROUND UPPER LOW WITH
HEAVIEST RAINS LIKELY WEST AND NORTHWEST OF THE BLKHLS. THUS...WILL
KEEP FLOOD WATCH IN PLACE. WINDY CONDITIONS LIKELY TO DEVELOP ACROSS
MUCH OF THE AREA WITH STRONG 850-700MB GRADIENT IN PLACE. PCPN WILL
DECREASE LATE TUESDAY NIGHT AS UPPER LOW SHIFTS IN SCNTRL CANADA.

WEDNESDAY...SOUTHERN STREAM UPPER LOW WILL MOVE THROUGH THE CNTRL
PLAINS...WITH JUST ENOUGH ENERGY FOR A FEW -SHRA ACRS OUR
CWFA...ESPECIALLY SCNTRL SD. TEMPS WILL REMAIN ON THE COOL SIDE WITH
BREEZY NW WINDS.

EXTENDED...LARGE UPPER TROF SHIFTS EAST ON THURSDAY WITH SOME
LINGERING SHOWERS POSSIBLE FROM THE BLACK HILLS EAST. BLOCKING
PATTERN SETS UP FOR THE REMAINDER OF THE WEEK INTO EARLY NEXT
WEEK...BRINGING DRY CONDITIONS AND NEAR AVERAGE TEMPERATURES.

&&

.AVIATION...LOW STRATUS WILL PERSIST OVER MOST OF NORTHEASTERN WY
AND FAR WESTERN SD THROUGH THE AFTERNOON AND OVERNIGHT...BRINGING
AREAS OF IFR/MVFR CIGS. SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT...WITH LCL IFR VIS
IN HEAVIER PRECIP. SOME STORMS MAY BECOME SEVERE THIS AFT AND EVE.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BUTTE-HARDING-
     NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-PERKINS.

WY...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NORTHEASTERN CROOK-
     WESTERN CROOK-WYOMING BLACK HILLS.

&&

JOHNSON/RUDGE
Hazardous weather outlook, May 9, 4:20 AM MDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
420 AM MDT MON MAY 9 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-101300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
420 AM MDT (520 AM CDT) MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM WILL AFFECT THE AREA THIS
AFTERNOON INTO TONIGHT...RESULTING IN NUMEROUS SHOWERS AND
THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
WESTERN SOUTH DAKOTA AND PORTIONS OF NORTHEAST WYOMING THIS AFTERNOON
AND EVENING...WITH LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE
ACROSS PORTIONS OF NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO FAR WESTERN NORTH
DAKOTA ON TUESDAY. THIS WILL BRING LOCALLY HEAVY RAIN TO PORTIONS OF
NORTHEAST WYOMING AND FAR NORTHWEST SOUTH DAKOTA. A FEW
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF WESTERN SOUTH
DAKOTA...SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS WESTERN SOUTH DAKOTA.

In the hours before

Local storm report, May 9, 5:45 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
545 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             DOWNTOWN NEWCASTLE      43.85N 104.20W
05/09/2011  E0.88 INCH       WESTON             WY   LAW ENFORCEMENT

&&

LCZEPYHA
Local storm report, May 9, 5:57 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
557 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             FOUR CORNERS            44.08N 104.13W
05/09/2011  E0.88 INCH       WESTON             WY   PUBLIC

&&

CALDERON
Local storm report, May 9, 5:58 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
558 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             DOWNTOWN NEWCASTLE      43.85N 104.20W
05/09/2011  E1.50 INCH       WESTON             WY   PUBLIC

&&

CALDERON
Local storm report, May 9, 6:23 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
623 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      DOWNTOWN NEWCASTLE      43.85N 104.20W
05/09/2011                   WESTON             WY   LAW ENFORCEMENT

            WATER WAS REPORTED FLOWING OVER THE HIGHWAY 16 BYPASS AND
            AT THE INTERSECTION OF SPOKANE AVE AND SPRINGFIELD AVE.

&&

CALDERON
Local storm report, May 9, 6:40 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
640 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      DOWNTOWN NEWCASTLE      43.85N 104.20W
05/09/2011                   WESTON             WY   LAW ENFORCEMENT

            SEVERAL STREETS IN NEWCASTLE ARE FLOODING.

&&

CALDERON

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:58 PM MDTSevere Thunderstorm WarningUNRFall River62 min
May 9, 7:21 PM MDTSevere Thunderstorm WarningUNRMeade54 min
May 9, 7:34 PM MDTSevere Thunderstorm WarningUNRMeade, Perkins56 min
May 9, 7:51 PM MDTSevere Thunderstorm WarningUNRHaakon, Pennington42 min
May 9, 7:56 PM MDTSevere Thunderstorm WarningUNRMeade64 min
May 9, 8:04 PM MDTTornado WarningUNRFall River56 min
May 9, 8:10 PM MDTTornado WarningUNRHaakon65 min
May 9, 8:13 PM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Pennington, Ziebach62 min
May 9, 8:19 PM MDTFlash Flood WarningUNRMeade, Perkins, Ziebach6 hr
May 9, 8:24 PM MDTSevere Thunderstorm WarningUNRMeade, Perkins66 min
May 9, 8:35 PM MDTSevere Thunderstorm WarningUNRMeade46 min
May 9, 8:57 PM MDTSevere Thunderstorm WarningUNRCuster, Pennington78 min
May 9, 9:01 PM MDTTornado WarningUNR59 min
May 9, 9:06 PM MDTTornado WarningUNRHaakon54 min
May 9, 9:13 PM MDTSevere Thunderstorm WarningUNRMeade, Ziebach62 min
May 9, 9:36 PM MDTSevere Thunderstorm WarningUNRBennett, Jackson69 min
May 9, 9:44 PM MDTSevere Thunderstorm WarningUNRPerkins61 min
May 9, 9:48 PM MDTTornado WarningUNRBennett42 min
May 9, 10:00 PM MDTTornado WarningUNRHaakon30 min
May 9, 10:10 PM MDTSevere Thunderstorm WarningUNRZiebach65 min
May 9, 10:19 PM MDTAreal Flood WarningUNRCuster, Fall River16 hr
May 9, 10:35 PM MDTSevere Thunderstorm WarningUNRJackson55 min
May 9, 10:41 PM MDTSevere Thunderstorm WarningUNRButte, Harding38 min
May 9, 11:03 PM MDTSevere Thunderstorm WarningUNRHaakon42 min
May 9, 11:09 PM MDTSevere Thunderstorm WarningUNRMeade, Pennington51 min
May 9, 11:16 PM MDTTornado WarningUNRHaakon, Pennington24 min
May 9, 11:45 PM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Perkins, Ziebach60 min
May 9, 11:48 PM MDTFlash Flood WarningUNRPerkins, Ziebach3 hr
May 10, 2:22 AM MDTAreal Flood WarningUNRMeade, Perkins, Ziebach12 hr

Nearby

Flash Flood Warnings in South Dakota, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.